MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84250380S
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that a patient was revised because of a migration of the gamma 4 lag screw.Patient had pain 3 days before the revision surgery and came in for an x-ray where they noticed the lag screw migrated.
 
Additional Manufacturer Narrative
Correction - please refer to d9, h3, & h6 device & method code.The reported event could be confirmed, since provided x-ray and appearances on returned products confirmed the event.The device inspection revealed the following: visual inspection the returned nail appeared to be in good condition except of a severe drill mark in the anterior web of the proximal drill hole for the lag screw.This damaged had not contributed to the event.When received the set screw had been detached from the nail.Available images revealed this had already been done at the hospital.The set screw appeared to be in good condition.Only the tips of the locking blades showed marks and were slightly flattened.The set screw could easily be inserted into the nail¿s internal thread.It was possible to turn the set screw down to the dead stop where it reached its intended final seating.The retuned lag screw was here and there covered with slight scratches which were identified as usual remains from the implantation process.On the lag screw, in lateral front of the typical, but slight, bearing points, a clear imprint was determined in the edge of the superior flute.In none of the sliding flutes the typical marks of the set screw were observed, indicating appropriate position of lag screw and set screw.Consequently, in this case, the set screw had not been placed in intended position.Functional inspection after reinsertion of the set screw into the nail, the lag screw could be locked against rotation but was prevented against excessive sliding to medial resp.Towards lateral.Function was fully given.Dimensional inspection manufacturing and inspection records confirmed the item had been released in accordance with specs.A dimensional inspection on the item returned was not performed since the returned product worked as intended.If any dimension would have been out of spec above functional inspection would not have been passed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a 75-year-old female patient (no data given) was treated with above implant on may 06, 2024.On may 28, 2024, the implant was removed due to lag screw medialization.It was reported patient was weight bearing after surgery, but not very active the patient was compliant patient had pain 3 days before the revision surgery (¿) and came in for an x-ray where they noticed the lag screw migrated yes, the patient had to get the implant removed and get a total hip replacement 1intra-op x-ray copy in m-l-view, dated may 06, 2024, and 1 intra-op x-ray copy in a-p-view, undated, showed the implants position as planned.1post-op x-ray, undated, a-p-view showed the lag screw had completely left the nail and had partly protruded into the pelvis.A hcp did not identify an issue on provided x-rays.That may have contributed to the event.Further medical documents and information was not available.Based on investigation, the root cause was attributed to a user related issue.The event was caused by unlocked locking mechanism.With available information a deficiency of the device was not verified.
 
Event or Problem Description

Brand Name
LONG NAIL, RIGHT GAMMA4 Ø10X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19589951
Report Number0009610622-2024-00300
Device Sequence Number3266264
Product Code HSB
UDI-Device Identifier07613327479133
UDI-Public(01)07613327479133(17)331031(10)K18C63A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number84250380S
Device Lot NumberK18C63A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale